Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis

Volume 2014 (2014), Article ID 158375, 6 pages

http://dx.doi.org/10.1155/2014/158375
Research Article

Some Retarded Difference Inequalities of Product Form and Their Application

1School of Mathematics and Statistics, Hechi University, Yizhou, Guangxi 546300, China

2Department of Mathematics and Computer Science, Longyan University, Longyan, Fujian 364012, China

Received 18 February 2014; Accepted 8 July 2014; Published 22 July 2014

Academic Editor: Weinian Zhang

Copyright © 2014 Zongyi Hou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A class of new nonlinear retarded difference inequalities is established. An application of the obtained inequalities to the estimation of finite difference equations is given.

1. Introduction

Difference inequalities which give explicit bounds on unknown functions provide a very useful and important tool in the study of many qualitative as well as quantitative properties of solutions of nonlinear difference equations. Various investigators have discovered many useful and new difference inequalities, mainly inspired by their applications in various branches of difference equations; see [125] and the references cited therein.

Sugiyama [2] established the most precise and complete discrete analogue of the Gronwall inequality (see [1]) in the following form.

Let and be nonnegative functions defined for , and suppose that for every . If where is the set of points , is a given integer, and is a nonnegative constant, then Pachpatte [4] established a generalized discrete analogue of the Gronwall inequality in the following form.

Let be a positive and monotone nondecreasing function on , and let , be nonnegative functions on . If satisfies then where

Besides the results mentioned above, the following results are closely related to the investigation of the present paper, and, particularly, they will be used as lemmas for the proofs of our main results in Theorems 3 and 4.

Lemma 1 (see [5]). Let , , , , and be nonnegative functions defined on , for which the inequality holds, where is a nonnegative constant and . If and for all , then

Lemma 2 (see [3, 7]). Let be a real-valued function defined for and monotone nondecreasing with respect to for any fixed . Let be a real-valued function defined for such that Let be a solution of such that . Then

Pachpatte [7, 8] also established some difference inequalities of product form as follows.

Let , and be nonnegative functions defined on and let be a nonnegative constant. Let be a nonnegative function defined for , and monotone nondecreasing with respect to for any fixed . If satisfies then where is defined by (5) and is a solution of Let , and be nonnegative functions defined for and let be a nonnegative constant. Let be a nonnegative function defined for , and monotone nondecreasing with respect to for any fixed . If satisfies then where is defined by (5) and is a solution of the difference equation

Motivated by the results given in [5, 7, 8], in this paper, we discuss new nonlinear difference inequalities:

It is important to note that the inequality given above can be used as tools in the study of certain classes of finite difference equations. In Section 3 we provide an application of our results to the estimation of finite difference equations.

2. Main Results

Throughout this paper, let and , . For function , , we define the operator by . Obviously, the linear difference equation with the initial condition has the solution . For convenience, in the sequel we complementarily define that and

Theorem 3. Let be a nonnegative and monotone nondecreasing function defined on , and let , , and be nonnegative functions defined on . Let be a constant with . If satisfies then where

Proof. Fix , where is chosen arbitrarily; since   is a nonnegative and monotone nondecreasing function, from (18), we have Now an application of Lemma 1 to (21) yields Since is arbitrary, from (22), we get the required estimate (19).

Theorem 4. Let ,and be nonnegative functions defined for and let be a nonnegative constant. Let be a real-valued function defined for , and monotone nondecreasing with respect to for any fixed . Let be a constant with . If satisfies (17), then where is defined by (20) in Theorem 3 and is a solution of the difference equation

Proof. We first assume that and define a function by the right-hand side of (17). Then is a nonnegative and monotone nondecreasing function defined on . We have Using the definitions of the operator and , we obtain From (26), we have Setting in (27) and substituting , successively, we get Define a function by Then and Using (29), inequality (28) can be written as since is positive and monotone nondecreasing for and , and satisfy the conditions in Theorem 3. Now an application of Theorem 3 to (31) yields where is defined by (20) in Theorem 3. Since is monotone nondecreasing with respect to for any fixed , from (30) and (32), we have Now with a suitable application of Lemma 2, we obtain where is a solution of (24). Using (25), (32), and (34), we obtain our required estimation (23).

If is nonnegative, we can carry out the above procedure with instead of , where is an arbitrary small number. Letting , we obtain (23).

3. Application to Finite Difference Equations

In this section, we apply our result to the following difference equation: where , and are real-valued functions defined, respectively, on , , and and is as defined in Theorem 4. We assume that where , and are as defined in Theorem 4. From (35), we have From (37), we have Using conditions (36), we obtain Now an application of Theorem 4 to (39) yields the estimation of the difference equation (35) as follows: where is a solution of the difference equation

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The present investigation was supported by the National Natural Science Foundation of China (no. 11161018), the Foundation of Scientific Research Project of Fujian Province Education Department (no. JK2012049), the Guangxi Natural Science Foundation (no. 2012GXNSFAA053009), and the Scientific Research Foundation of the Education Department of Guangxi Zhuang Autonomous Region (no. 201106LX599 and no. 201204LX391). The authors are grateful to the anonymous referees for their careful comments and valuable suggestions on this paper.

References

  1. T. H. Gronwall, “Note on the derivatives with respect to a parameter of the solutions of a system of differential equations,” Annals of Mathematics, vol. 20, no. 4, pp. 292–296, 1919. View at Publisher · View at Google Scholar · View at MathSciNet
  2. S. Sugiyama, “On the stability problems of difference equations,” Bulletin of Science and Engineering Research Laboratory: Waseda University, vol. 45, pp. 140–144, 1969. View at Google Scholar · View at MathSciNet
  3. B. G. Pachpatte, “Finite-difference inequalities and an extension of Lyapunov's method,” The Michigan Mathematical Journal, vol. 18, pp. 385–391, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. B. G. Pachpatte, “On some new discrete inequalities and their applications,” Proceedings of the National Academy of Sciences, India, vol. 46, no. 4, pp. 255–262, 1976. View at Google Scholar · View at MathSciNet
  5. B. G. Pachpatte, “On discrete inequalities related to Gronwall's inequality,” Proceedings of the Indian Academy of Science, vol. 85, no. 1, pp. 26–40, 1977. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. B. G. Pachpatte, “Finite difference inequalities and discrete time control systems,” Indian Journal of Pure and Applied Mathematics, vol. 9, no. 12, pp. 1282–1290, 1978. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. B. G. Pachpatte, “Comparison theorems related to a certain inequality used in the theory of differential equations,” Soochow Journal of Mathematics, vol. 22, no. 3, pp. 383–394, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. G. Pachpatte, “Inequalities applicable in the theory of finite difference equations,” Journal of Mathematical Analysis and Applications, vol. 222, no. 2, pp. 438–459, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. E. Yang, “A new nonlinear discrete inequality and its application,” Annals of Differential Equations, vol. 17, no. 3, pp. 261–267, 2001. View at Google Scholar · View at MathSciNet
  10. B. G. Pachpatte, “On some fundamental integral inequalities and their discrete analogues,” Journal of Inequalities in Pure and Applied Mathematics, vol. 2, no. 2, article 15, 2001. View at Google Scholar
  11. F. W. Meng and W. N. Li, “On some new nonlinear discrete inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 158, no. 2, pp. 407–417, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. W. Cheung and J. Ren, “Discrete non-linear inequalities and applications to boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 708–724, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. B. G. Pachpatte, Integral and Finite Difference Inequalities and Applications, vol. 205 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006. View at MathSciNet
  14. W. Sheng and W. N. Li, “Bounds on certain nonlinear discrete inequalities,” Journal of Mathematical Inequalities, vol. 2, no. 2, pp. 279–286, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Q. Ma and W. Cheung, “Some new nonlinear difference inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 202, no. 2, pp. 339–351, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. Y. J. Cho, S. S. Dragomir, and Y.-H. Kim, “On some integral inequalities with iterated integrals,” Journal of the Korean Mathematical Society, vol. 43, no. 3, pp. 563–578, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. W. S. Wang, “A generalized sum-difference inequality and applications to partial difference equations,” Advances in Difference Equations, vol. 2008, Article ID 695495, 12 pages, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  18. W. Wang, “Estimation on certain nonlinear discrete inequality and applications to boundary value problem,” Advances in Difference Equations, vol. 2009, Article ID 708587, 8 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  19. K. Zheng, S. Zhong, and M. Ye, “Discrete nonlinear inequalities in time control systems,” in Proceedings of the International Conference on Apperceiving Computing and Intelligence Analysis (ICACIA '09), pp. 403–406, Chengdu, China, October 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. S. Deng, “Nonlinear discrete inequalities with two variables and their applications,” Applied Mathematics and Computation, vol. 217, no. 5, pp. 2217–2225, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. W.-S. Wang, Z. Li, and W.-S. Cheung, “Some new nonlinear retarded sum-difference inequalities with applications,” Advances in Difference Equations, vol. 2011, article 41, no. 1, 2011. View at Google Scholar · View at MathSciNet
  22. H. Zhou, D. Huang, W. Wang, and J. Xu, “Some new difference inequalities and an application to discrete-time control systems,” Journal of Applied Mathematics, vol. 2012, Article ID 214609, 14 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  23. Q. He, T. Sun, and H. Xi, “Dynamics of a family of nonlinear delay difference equations,” Abstract and Applied Analysis, vol. 2013, Article ID 456530, 4 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  24. Z.-X. Chen and K. H. Shon, “Fixed points of meromorphic solutions for some difference equations,” Abstract and Applied Analysis, vol. 2013, Article ID 496096, 7 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  25. W. Wang and S. Wu, “Some difference inequalities for iterated sums with applications,” Abstract and Applied Analysis, vol. 2013, Article ID 804152, 9 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet